Flash Flood, Lawrence
- When
- July 14, 4:48 PM CST to 7:15 PM CST
- Where
- Lawrence County, 1.55 mi NW of Ravenden to 1.06 mi W of Ravenden
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.246, -91.270
High water covering streets in Ravenden.
Slow moving thunderstorms produced flash flooding across portions of northeast Arkansas during the late afternoon of July 14th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Slow moving thunderstorms produced flash flooding across portions of northeast Arkansas during the late afternoon of July 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 14, 2:33 PM CST, 2 hours 15 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 333 PM CDT Fri Jul 14 2017 .DISCUSSION... Showers and thunderstorms are ongoing this afternoon, mostly across W TN, the MO Boot Heel, and E AR. This activity will continue through the evening as a cold front, currently located just to the north of the FA, moves south. Temperatures are generally in the lower 90s this afternoon. Chances for showers and thunderstorms will continue overnight and into Saturday as the front moves south. Enough instability will be present tonight into Saturday, around 2000 J/KG CAPE, that a few storms could be strong to severe. Given the lack of shear and high PWAT values over 2.00", damaging winds and heavy rainfall will be the primary threats with these storms. By Saturday afternoon the front should be just south of I-40, shifting the best chances for convection to those areas. Afternoon highs will be a couple of degrees cooler on Saturday given the front and consequent cloud cover. By Sunday the front slows and begins to wash out over north Mississippi, with greatest POPs contained there as a result. A ridge of high pressure currently situated over much of the western CONUS begins to build into the region late Sunday and into Monday, initiating a more dry and warm week for the region. Highs will generally be in the lower 90s for much of next week. Have only included slight POPs across extreme southern portions of the FA at best next week, and this could even trend drier as the upper ridge centers over the region by next weekend. ZDM && .AVIATION... 18Z TAFs Very humid airmass will remain weakly-capped to SHRA/TSRA development this afternoon. TSRA chances likely to extend a little later into the evening than typical, ahead of a slow southward- moving surface cold front. A post frontal MVFR cloud deck may affect MEM-MKL near and shortly after sunrise. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 418 AM CDT Fri Jul 14 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 418 AM CDT Fri Jul 14 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible across the Mid-South this afternoon. The greatest potential for severe weather will be along and north of Interstate 40. Damaging winds and localized heavy rainfall will be possible with some of these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong thunderstorms will be possible on Saturday, mainly south of Interstate 40. Strong wind gusts and brief heavy rain are the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service Memphis TN
222 PM CDT FRI JUL 14 2017
TNZ055-141945-
Decatur TN-
222 PM CDT FRI JUL 14 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...
Central Decatur County in western Tennessee...
At 221 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located over Parsons, or 11 miles
southeast of Natchez Trace State Forest, moving southeast at 10 mph.
Very heavy rain will occur with this thunderstorm.
People in central Decatur County should monitor this storm closely.
LAT...LON 3557 8818 3560 8820 3561 8819 3562 8819
3563 8820 3563 8819 3568 8818 3574 8805
3572 8803 3569 8803 3568 8802 3566 8802
3562 8804 3557 8800
TIME...MOT...LOC 1921Z 333DEG 9KT 3564 8811Special Weather Statement National Weather Service Memphis TN 412 PM CDT FRI JUL 14 2017 ARZ009-018-MOZ113-142200- Greene AR-Clay AR-Dunklin MO- 412 PM CDT FRI JUL 14 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 PM CDT FOR... Northeastern Greene County in eastern Arkansas... Southeastern Clay County in eastern Arkansas... Southern Dunklin County in southeastern Missouri... At 411 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Marmaduke, moving southeast at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern Greene...southeastern Clay and southern Dunklin Counties should monitor this storm closely. LAT...LON 3613 9047 3626 9043 3620 8998 3600 9008 TIME...MOT...LOC 2111Z 305DEG 15KT 3621 9037 TLSJr
Special Weather Statement
National Weather Service Memphis TN
424 PM CDT FRI JUL 14 2017
ARZ018-142215-
Greene AR-
424 PM CDT FRI JUL 14 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT
FOR...
Southern Greene County in eastern Arkansas...
At 424 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Walcott, or near
Crowleys Ridge State Park, moving southeast at 10 mph.
Very heavy rain is also possible with this thunderstorm.
People in southern Greene County should monitor this storm closely.
LAT...LON 3608 9032 3607 9032 3607 9033 3605 9034
3602 9036 3599 9039 3597 9039 3597 9066
3602 9078 3618 9063
TIME...MOT...LOC 2124Z 297DEG 9KT 3607 9065
TLSJrSpecial Weather Statement
National Weather Service Memphis TN
438 PM CDT FRI JUL 14 2017
ARZ017-018-142215-
Greene AR-Lawrence AR-
438 PM CDT FRI JUL 14 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT
FOR...
Western Greene County in eastern Arkansas...
Lawrence County in eastern Arkansas...
At 437 PM CDT...strong thunderstorms were producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Lynn to near Walcott. Movement was northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Greene and Lawrence Counties should monitor this
storm closely.
LAT...LON 3605 9135 3615 9093 3615 9081 3618 9081
3625 9049 3598 9052 3596 9072 3597 9085
3595 9086 3591 9136
TIME...MOT...LOC 2137Z 246DEG 38KT 3601 9119 3608 9073
TLSJrSpecial Weather Statement National Weather Service Memphis TN 456 PM CDT FRI JUL 14 2017 TNZ088-142230- Shelby TN- 456 PM CDT FRI JUL 14 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT FOR... Central Shelby County in western Tennessee... At 456 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Frayser, or near Bartlett, moving northeast at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in central Shelby County should monitor this storm closely. LAT...LON 3511 9002 3524 9001 3528 8984 3511 8985 TIME...MOT...LOC 2156Z 224DEG 14KT 3519 8993
Special Weather Statement National Weather Service Memphis TN 458 PM CDT FRI JUL 14 2017 ARZ018-026-028-142245- Greene AR-Craighead AR-Mississippi AR- 458 PM CDT FRI JUL 14 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT FOR... South central Greene County in eastern Arkansas... Eastern Craighead County in eastern Arkansas... Northwestern Mississippi County in eastern Arkansas... At 458 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Monette, moving east at 30 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in south central Greene...eastern Craighead and northwestern Mississippi Counties should monitor this storm closely. LAT...LON 3600 9003 3571 9013 3571 9060 3600 9053 TIME...MOT...LOC 2158Z 285DEG 25KT 3593 9040
The Memphis radar (KNQA), 161 km away, was scanning. The volume nearest the first event began at 22:50 UTC.
1 flash flood. Local standard time, as filed.
High water covering streets in Ravenden.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 708302.